Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 6, 2016, 2:21 PM MDT for Los Alamos County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 6, 2016, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Los Alamos County, NM
The radar
The Albuquerque radar (KABX), 73 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WWUS85 KABQ 062021
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT MON JUN 6 2016
NMZ511-062045-
JEMEZ MOUNTAINS-
221 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ALAMOS AND EAST
CENTRAL SANDOVAL COUNTIES UNTIL 245 PM MDT...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LOS ALAMOS...MOVING SOUTH AT 15
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOS ALAMOS...JEMEZ SPRINGS...JEMEZ STATE MONUMENT AND PONDEROSA.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS JEMEZ FALLS
CAMPGROUND...PALIZA CAMPGROUND...REDONDO CAMPGROUND...SAN ANTONIO
CAMPGROUND...VISTA LINDA CAMPGROUND...PAJARITO MOUNTAIN SKI
AREA...JEMEZ STATE MONUMENT...TENT ROCKS NATIONAL MONUMENT...AND
BATTLESHIP ROCK.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3591 10632 3564 10637 3562 10639 3561 10638
3559 10638 3559 10639 3570 10678 3598 10663
TIME...MOT...LOC 2021Z 021DEG 15KT 3585 10646
$$
CLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 6, 11:51 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 11:51 AM MDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1151 AM MDT MON JUN 6 2016 .AVIATION... 18Z TAF CYCLE Similar TAFs this cycle to yesterday's 18z issuance. Highest probabilities of thunderstorm impacts are at KLVS and KTCC... followed by KROW and KSAF...then KAEG and KABQ in terms of rankings. MVFR conditions forecast with thunderstorm impacts... although brief IFR conditions are possible...especially at KLVS. Better potential this evening for thunderstorm organization across NE New Mexico than yesterday evening...with a S-SE progression overnight. A moderate east canyon/gap wind forecast at KABQ later this evening with gusts to near 32kts. KFMN and KGUP will be VFR and free of thunderstorm impacts...but sinking smoke from wildfires over Arizona may limit visibilities by Tuesday morning. Forecast confidence too low to include in prevailing or tempo groups at KFMN/KGUP. 11 && .PREV DISCUSSION...305 AM MDT MON JUN 6 2016... .SYNOPSIS... Active weather pattern to continue through the forecast period. Ridge of high pressure to our west will weaken as it moves over NM through Tuesday. Storm over northern NV will weaken as well as it drifts slowly east over the state Wednesday through Thursday. Next trough will move inland this weekend and draw more moisture north ahead of it, making this weekend more unsettled than previously thought. && .DISCUSSION... Last evenings/overnight Mesoscale Convective System (MCS) is weakening over our southeast zones. We will likely see a repeat late today into tonight over the east. Steering flow may be more southeast versus the due south flow of the current dying MCS. It will be another very warm day with above normal highs, except over our southeast zones where clouds will be slow to break this morning. The ridge of high pressure to our west will inch east with drier air making it into western NM. Northwest zones will be dry and hot, while any storms near the AZ border in the Gila region will be mostly dry. Storms in the northeast quarter of NM could be strong to severe. Another active night across the east while isolated convection in our central zones ends during the night. The ridge of high pressure makes it over NM Tuesday albeit in a weaker state. Surface dewpoints will lower most areas as drier air continues to press into the state from west to east. Showers and thunderstorms will be fewer in number and mostly confined from the central mountains to the TX border. Highs will be mainly above normal. The northern NV storm will weaken and inch toward NM, finally drifting across the state from Wednesday through Thursday before getting caught up in the developing southwest flow aloft. This southwest flow will be the result of the next storm system approaching the west coast at the end of this week, in the form of a longwave trough. Another round of increased moisture will get drawn north ahead of it late this week and next weekend. Mostly places will have at least isolated convection from Thursday through Saturday with the western and northern mountains having the highest POPS. A closed low will develop out of the western trough over southern CA this coming weekend and deepen as it moves through AZ. It will then weaken as it crosses NM early next week, providing us with another significant round of precipitation. CHJ && .FIRE WEATHER... Humidities will generally trend downward through Wednesday with a downtick in thunderstorm coverage today and Tuesday. In fact, it should be dry enough by Tuesday for no thunderstorms in the west. Spotty convection may return to the west on Wednesday as a weak upper level trough shifts southeastward over the state. Some storms will produce little or no rain west of the northern and central mountains to the AZ border today and Wednesday. Moisture will increase from the south Thursday through the end of the week as an upper level trough gradually shifts inland from the Pacific and an upper level low pressure system slowly crosses the NW corner of the US. This will cause thunderstorm coverage to trend upward again with a moister ratio of wet to dry cells. Otherwise, high temperatures will be above to well above normal through the work week, except for some below normal readings in the east today and in the west Friday. It will also be gusty each day in the east. The strongest winds should be Tuesday, ahead of Wednesday's weak upper trough. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 52
Hazardous weather outlook, Jun 6, 5:10 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 AM MDT MON JUN 6 2016 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 510 AM MDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON INTO TONIGHT FROM THE NORTHERN MOUNTAINS SOUTHEASTWARD ACROSS MUCH OF EASTERN NM. SOME STORMS MAY BE STRONG OR SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING. HOWEVER...GIVEN ABUNDANT ATMOSPHERIC MOISTURE FOR EARLY JUNE...HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN THIS AFTERNOON INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WORK WEEK AND INTO THIS COMING WEEKEND...FAVORING AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TUESDAY THEN ACROSS THE WESTERN AND NORTHERN MOUNTAINS FROM WEDNESDAY ON. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS...HAIL AND HEAVY RAIN. ISOLATED FLASH FLOODING WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS...LARGE HAIL AND RAIN AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 40
In the hours before
Special weather statement, Jun 6, 12:58 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1258 PM MDT MON JUN 6 2016 NMZ514-515-061945- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 1258 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 145 PM MDT... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF COWLES...OR 17 MILES SOUTHWEST OF MORA. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCIADA. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS E.V. LONG CAMPGROUND AND EL PORVENIR CAMPGROUND. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3585 10532 3562 10546 3575 10562 3587 10556 TIME...MOT...LOC 1858Z 295DEG 1KT 3579 10554 CL
Special weather statement, Jun 6, 2:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT MON JUN 6 2016
NMZ512-514-515-062045-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
215 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY
UNTIL 245 PM MDT...
AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPPER COLONIAS...OR 20 MILES WEST OF LAS
VEGAS...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PECOS...UPPER COLONIAS...GLORIETA...LOWER COLONIAS AND MINERAL HILL.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 303 AND 307.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS E.V. LONG
CAMPGROUND...EL PORVENIR CAMPGROUND...FIELD TRACT CAMPGROUND...LISBOA
SPRINGS FISH HATCHERY...AND PECOS NATIONAL HISTORICAL PARK.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3572 10541 3559 10540 3560 10541 3559 10542
3557 10541 3554 10542 3555 10540 3549 10540
3550 10569 3552 10570 3550 10571 3550 10575
3574 10568
TIME...MOT...LOC 2015Z 021DEG 15KT 3565 10558
CLSpecial weather statement, Jun 6, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT MON JUN 6 2016
NMZ511-062045-
JEMEZ MOUNTAINS-
221 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ALAMOS AND EAST
CENTRAL SANDOVAL COUNTIES UNTIL 245 PM MDT...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LOS ALAMOS...MOVING SOUTH AT 15
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOS ALAMOS...JEMEZ SPRINGS...JEMEZ STATE MONUMENT AND PONDEROSA.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS JEMEZ FALLS
CAMPGROUND...PALIZA CAMPGROUND...REDONDO CAMPGROUND...SAN ANTONIO
CAMPGROUND...VISTA LINDA CAMPGROUND...PAJARITO MOUNTAIN SKI
AREA...JEMEZ STATE MONUMENT...TENT ROCKS NATIONAL MONUMENT...AND
BATTLESHIP ROCK.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3591 10632 3564 10637 3562 10639 3561 10638
3559 10638 3559 10639 3570 10678 3598 10663
TIME...MOT...LOC 2021Z 021DEG 15KT 3585 10646
CLThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:15 PM MDT | Special Weather Statement | ABQ | Valencia | 30 min |
| Jun 5, 6:25 PM MDT | Special Weather Statement | ABQ | Guadalupe | 35 min |
| Jun 5, 6:43 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Jun 5, 6:48 PM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| Jun 5, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance, Valencia | 48 min |
| Jun 5, 7:20 PM MDT | Special Weather Statement | ABQ | Socorro | 25 min |
| Jun 5, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 42 min |
| Jun 5, 7:37 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance, Valencia | 14 min |
| Jun 5, 7:54 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Jun 5, 8:32 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Jun 5, 8:53 PM MDT | Special Weather Statement | ABQ | Bernalillo | 37 min |
| Jun 5, 9:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 56 min |
| Jun 5, 9:16 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
| Jun 5, 9:36 PM MDT | Special Weather Statement | ABQ | Quay | 39 min |
| Jun 6, 12:58 PM MDT | Special Weather Statement | ABQ | Santa Fe | 47 min |
| Jun 6, 2:15 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
| Jun 6, 2:32 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| Jun 6, 2:38 PM MDT | Special Weather Statement | ABQ | Mora | 37 min |
| Jun 6, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 22 min |
| Jun 6, 2:51 PM MDT | Special Weather Statement | ABQ | Taos | 24 min |
| Jun 6, 2:54 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Jun 6, 3:05 PM MDT | Special Weather Statement | ABQ | Colfax | 40 min |
| Jun 6, 3:20 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 25 min |
| Jun 6, 3:21 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 114 min |
| Jun 6, 3:44 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jun 6, 3:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 6, 4:32 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 43 min |
| Jun 6, 4:33 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jun 6, 4:42 PM MDT | Special Weather Statement | ABQ | Santa Fe | 48 min |
| Jun 6, 4:47 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| Jun 6, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 16 min |
| Jun 6, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 43 min |
| Jun 6, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 51 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.